Winter Weather, Hale
- When
- December 14, 8:30 PM CST to December 15, 8:00 AM CST
- Where
- Hale forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.071, -101.827 (the zone’s center; the record gives no point)
A fast moving winter storm brought a swath of accumulating snowfall to portions of the extreme southern Texas Panhandle and the South Plains. The heaviest snowfall totals occurred over the northwestern west Texas South Plains, where up to 6 inch accumulations were reported at Olton (Lamb County).
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A fast moving winter storm brought a swath of accumulating snowfall to portions of the extreme southern Texas Panhandle and the South Plains. The heaviest snowfall totals occurred over the northwestern west Texas South Plains, where up to 6 inch accumulations were reported at Olton (Lamb County).
Other reported snow accumulations included: 3 inches at Morton (Cochran County), 3 inches at Plainview (Hale County), 2 inches at Dimmitt (Castro County), 2 inches at Farwell (Parmer County), 2 inches at Floydada (Floyd County), 2 inches at Littlefield (Lamb County), 2 inches at Muleshoe (Bailey County), 1 inch at Dickens (Dickens County), 1 inch at Childress (Childress County), 1 inch at Lubbock (Lubbock County), 1 inch at Memphis (Hall County), and 1 inch at Tulia (Swisher County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Dec 14, 4:03 PM CST, 4 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 403 PM CST FRI DEC 14 2007 .SHORT TERM... LOW CLOUDS AND AREAS OF FOG HAVE KEPT TEMPERATURES RATHER COLD OVER THE NORTHERN AND CENTRAL PARTS OF THE CWFA TODAY. A FEW AREAS RECEIVED LIGHT FREEZING RAIN/DRIZZLE. THE CLOUD COVER IS EXPECTED TO REMAIN IN PLACE THE REMAINDER OF THE EVENING AND TONIGHT ACROSS THE AFOREMENTIONED AREAS WITH SOME PARTIAL CLEARING POSSIBLE AS DRIER AIR FILTERS IN ACROSS THE WEST/SOUTHWEST. A PROGRESSIVE AND COMPACT UPPER LEVEL DISTURBANCE WILL TRACK EAST ACROSS THE SOUTH PLAINS TONIGHT. LIFT ASSOCIATED WITH THIS SYSTEM WILL RAPIDLY INCREASE FROM WEST TO EAST ACROSS THE SOUTH PLAINS WITH A LIGHT WINTRY MIX DEVELOPING FIRST ACROSS THE EXTREME SOUTHWEST PANHANDLE. COLDER AIR WILL FILTER IN FROM THE NORTH WITH PRECIPITATION CHANGING TO ALL SNOW BETWEEN 03 TO 06Z. THE CHANGEOVER COULD BE SLOWER OVER THE SOUTHERN TIER (ESPECIALLY THE SOUTHWEST) WHERE SOME CLEARING HAS ALLOWED TEMPERATURES TO RISE INTO THE UPPER 30S/MIDDLE 40S. THE MAIN FORECAST CONCERN WILL BE THE EXACT SETUP OF FRONTOGENETICAL FORCING AND SUBSEQUENT MESOSCALE SNOW BANDS BETWEEN 06 AND 12Z. MODELS HAVE SHIFTED SOUTHWARD WITH THE HEAVIER SNOW BANDS WITH THE MORNING AND AFTERNOON RUNS TRENDING TOWARD ADVISORY LEVEL SNOWS AS FAR SOUTH AS THE CENTRAL TIER FROM MORTON TO LUBBOCK TO GUTHRIE. WE ARE STILL FAVORING THE NORTHERN TWO ROWS FOR ACCUMULATIONS OF 2 TO 4 INCHES WITH 1 TO 2 INCHES OVER THE SOUTHERN ROW. NAM-WRF TIME SECTIONS SHOW STRONG OMEGA LIFT IN THE FAVORED -10 TO -20 DENDRITIC ZONE IN THE ADVISORY AREA OVER A 5-6 HOUR PERIOD OVERNIGHT. THIS SHOULD YIELD A BURST OF MODERATE SNOW. INITIAL LIFT WILL BE LIGHT AND WITH MARGINAL TEMPS ACROSS THE CENTRAL AND NORTH...A LIGHT WINTRY MIX IS EXPECTED. AS COLDER AIR FILTERS IN...WILL SEE A CHANGEOVER FROM NORTH TO SOUTH AFTER 03Z. SNOWFALL WILL RAPIDLY TAPER OFF FROM WEST TO EAST AFTER 12Z WITH CLEARING AND BREEZY CONDITIONS EXPECTED BY MIDDAY. KEPT TEMPS SLIGHTLY BELOW GUIDANCE WITH EXPECTED SNOWFALL. KW .LONG TERM... SATURDAYS LINGERING CHILL WILL LEAD TO SURFACE HIGH PRESSURE RIDGE WITH FLATTENING GRADIENT AND NIPPY TEMPERATURES SATURDAY NIGHT. UNSURE HOW SNOW ACCUMULATIONS...IF ANY REMAIN...MIGHT FACTOR INTO TEMPERATURES SATURDAY NIGHT AND SUNDAY. NUDGED TEMPERATURES DOWN A NOTCH ACROSS MOST OF THE AREA JUST BECAUSE. THEN NOTHING SIGNIFICANT IN STORE FOR MOST OF THE COMING WEEK WITH ZONAL WESTERLY FLOW ALOFT BECOMING PERSISTENT. STILL LOOKS LIKE SURFACE TROUGH WILL DEEPEN WEDNESDAY AS A VIGOROUS WAVE OR SERIES OF WAVES PASS TO THE NORTH LEADING TO A WINDY DAY THEN...AND PROBABLY FOLLOWED BY A BIT OF COOLING THURSDAY. BUT AT LEAST MINOR MODERATION VIA THE DOMINANT WESTERLY FLOW SHOULD OCCUR AFTERWARDS. MCQUEEN && .AVIATION... SNOW EXPECTED TO DEVELOP ALONG WITH LOW CIGS AND VSBY CONCERNS AFTER 03Z. ACCUMULATING SNOW EXPECTED OVERNIGHT TAPERING OFF AFTER SUNRISE. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 23 38 19 47 22 / 80 10 0 0 0 TULIA 23 36 20 46 23 / 80 10 0 0 0 PLAINVIEW 25 37 20 47 25 / 80 10 0 0 0 LEVELLAND 26 41 21 51 26 / 70 10 0 0 0 LUBBOCK 27 40 21 49 26 / 80 10 0 0 0 DENVER CITY 28 44 21 51 28 / 20 10 0 0 0 BROWNFIELD 28 43 21 52 27 / 30 10 0 0 0 CHILDRESS 28 35 20 44 25 / 80 20 0 0 0 SPUR 29 40 23 49 25 / 60 20 0 0 0 ASPERMONT 32 44 25 51 26 / 30 20 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 6 AM CST SATURDAY FOR THE FOLLOWING ZONES: TXZ021>038. && 17/05/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 417 PM CST FRI DEC 14 2007 TXZ021>044-151200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 417 PM CST FRI DEC 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT WINTER WEATHER A VIGOROUS UPPER LEVEL DISTURBANCE WILL TRACK EAST ACROSS THE SOUTH PLAINS TONIGHT. A LIGHT WINTRY MIX IS EXPECTED TO DEVELOP LATER THIS EVENING BEFORE CHANGING TO SNOW TONIGHT. ACCUMULATING SNOWFALL IS EXPECTED TO DEVELOP BETWEEN MIDNIGHT AND 6 AM ACROSS THE EXTREME SOUTHERN PANHANDLE...CENTRAL AND NORTHERN SOUTH PLAINS AND ROLLING PLAINS. SEE THE LATEST SNOW ADVISORY (WSWLUB) ISSUED BY THIS OFFICE AT 334 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOWFALL WILL END FROM WEST TO EAST BY MID SATURDAY MORNING WITH CLEARING EXPECTED BY MIDDAY. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH NEXT THURSDAY. .SPOTTER INFORMATION STATEMENT... LOCAL OFFICIALS AND RESIDENTS ARE URGED TO BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES ACROSS THE ADVISORY AREA LATE TONIGHT AND EARLY SATURDAY MORNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 345 PM CST FRI DEC 14 2007 TXZ039>044-150400- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 345 PM CST FRI DEC 14 2007 ...PERIOD OF LIGHT SNOW POSSIBLE TONIGHT... A FAST MOVING UPPER LEVEL STORM SYSTEM IS EXPECTED TO TRACK EAST ACROSS THE SOUTH PLAINS REGION TONIGHT. LIFT ASSOCIATED WITH THIS STORM SYSTEM WILL SPREAD ACROSS THE REGION WITH THE STRONGEST LIFT PASSING NORTH OF THE REGION LATE TONIGHT AND EARLY SATURDAY MORNING. A LIGHT WINTRY MIX MAY DEVELOP LATE THIS EVENING AND CHANGE TO LIGHT SNOW TONIGHT AS COLDER AIR FILTERS IN FROM THE NORTH. THERE STILL REMAINS SOME UNCERTAINTY WITH THE EVENTUAL TRACK OF THE LOW. A TRACK FURTHER SOUTH COULD PLACE THE REGION UNDER STRONGER LIFT AND HEAVIER SNOWFALL ACCUMULATIONS. AS IT STANDS RIGHT NOW...SNOWFALL AMOUNTS OF A DUSTING TO LESS THAN ONE INCH CAN BE EXPECTED. IF HEAVIER BANDS OF SNOW DEVELOP FURTHER SOUTH...ACCUMULATIONS GREATER THAN ONE INCH WILL BE POSSIBLE. RESIDENTS ARE URGED TO STAY TUNED TO FOR FURTHER UPDATES. KW
The national radar mosaic for the moment the first event began.
12 winter weather, 1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65970, 65971, 65972, 65973, 65974, 65975, 65976, 65977, 65978, 65979, 65980, 65981, 65982.